new medication

Hello all, I have just been to see the Rheumatology nurse today and she has put me on Sulfasalazine as my Arthritis is not under control yet. As you know am on MTX 20g injection and she also has increased my Prednisolone to 10g for 5 weeks instead of 7.5g. Also am suppose to be going to a pain management soon and having a MRI soon, but will see. Am hoping I will be ok on this one. Been in a lot of pain these last few weeks. Work has been a struggle, just holding a knife has been hard work and lifting things.

So am hoping for good things on this medication, as I know there are a lot of you on this drug how do you find it for you? I know we are all different. For my next appointment to see the nurse I have to leave early from work, so tomorrow will have to broach the subject of leaving early the day after my return from holiday in june. But I am not taking no for an answer as cannot get an earlier one, and as you know these appointments are like gold dust! lol

Hope everyone is having a pain free day today and enjoying the sunshine when it appears.

Carol xxx

9 Replies

  • Hi I am on sulfazalazine and I'm not finding it to bad, it takes about 3 months to kick in and I've only been taking it for just over 2 months. Although I do find it makes me feel a bit nauseous. Looking forward to see how I am after 3 months! I've been struggling at work too and I'm hoping to find a new job soon. We've got to look after our bodies. Hope you start feeling better soon.


  • Thank you for your reply Kirsty just so long as I get over the side effects am sure it will be ok.

    take care x

  • Been on it 2 years and it worked well, was moved onto Arava( leflunomide) as doc felt it might be helpful.

    I had no problems with sulpha and it did help my swelling xxxx

    Good luck cross fingers this is the one for you xx

  • Thank you Allanah for your reply and it sounds like it was ok for you, am hoping for the same response.

    Thanks for the fingers crossed too. xx

  • Lol well I can cross them, in my imagination lol xxx

  • Hi Carol,

    Don't know if it helps but I am on Sulfasalazine as well (rheumy told that we would have to add methotrexate in the future). Like Kirsty I have started taking Sulfa 2 months ago, and it is okay, my joints are less swollen, but I had to reduce working hours from 30 to 12-15 so not sure if it's a real success but we need to be patient anyway. At the beginning I was quite nauseous too and generally my appetite is worse but I don't really mind that, I used to eat quite a lot. :)

    Sorry for my bad English.

    Hope, you'll get better soon. x


  • Hi thanks Agnes, cannot cut my hours, I do about 35 a week am hoping can cope with it, its the nauseous bit I cannot cope with. it use to be like that on mtx but changed to injections and it stopped. I work with food so cannot be feeling like that. Will just have to see how I go because at the moment just in so much pain! and lots of swelling. I have not told work how worse I have become, as I work on my own they don`t tend to notice unless I say something. I am taking some anti sickness tablets at the moment called prochloperazine if needed I could maybe increase them am only on 1 a day but can take more if needed.

    Thank you for your reply, much appreciated and hope you take care.

    Your English is good, no problem here.

    Carol xx

  • I was the same regarding to working hours (have to pay my tuition fee) meanwhile my joints said no and I got extremely fatigued as well. It could be maybe a lack of willpower but at the end of a working day I started shaking and crying from pain so I wasn't really good at coping. Hopefully within a few months I'll get back to normal :)

    Maybe it's self-explanatory but it always helps if you eat something when you take your meds (even a few biscuits). Sulfasalazine is probably one of the less harmful of DMARDs :)

    Agnes xx

  • I've been on it for many years now, with no problems (apart from yellow pee). The first few months were a bit difficult with a very lively digestive system but that eventually settled - thankfully!

You may also like...